Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 61, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Sep 20, 2006, 4:44 AM CDT for Walton County, Florida. It took effect at Sep 20, 2006, 1:00 PM CDT. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2006, 4:44 AM CDT (09:44 UTC)
- In effect from
- Sep 20, 2006, 1:00 PM CDT
- Expired
- Sep 20, 2006, 2:51 PM CDT
- In force
- 111 min
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 200955 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 444 AM CDT WED SEP 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .DISCUSSION...DRY AIR WILL CONTINUE TO MOVE INTO THE REGION TODAY. THIS ALONG WITH MIXING THIS AFTERNOON WILL CAUSE AFTERNOON RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR LONGER THAN FOUR HOURS ACROSS THE WESTERN FLORIDA PANHANDLE. FLZ001>006-008-201930- /O.NEW.KMOB.FW.W.0061.060920T1800Z-060920T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 444 AM CDT WED SEP 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 201951 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT WED SEP 20 2006 ...RED FLAG WARNING IS CANCELED FOR THE WESTERN FLORIDA PANHANDLE FOR THE REMAINDER OF THE AFTERNOON... .AFTERNOON RELATIVE HUMIDITY VALUES MAY BRIEFLY REACH BELOW 35 PERCENT...BUT THE REQUIRED FOUR HOUR DURATION FOR A RED FLAG WARNING WILL NOT OCCUR. FLZ001>006-008-202100- /O.CAN.KMOB.FW.W.0061.000000T0000Z-060920T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 251 PM CDT WED SEP 20 2006 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN FLORIDA PANHANDLE FOR THE REMAINDER OF THE AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 20, 3:30 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 20, 3:30 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT WED SEP 20 2006
.SHORT TERM...(TODAY AND TONIGHT)...MOSTLY CLEAR SKIES AND WARM
TEMPERATURES TODAY AS HIGH PRESSURE REMAINS ACROSS THE AREA. CLEAR
TONIGHT WITH COOL TEMPERATURES AS WINDS BECOME MORE NORTHEAST AS
SURFACE HIGH CENTER MOVES TO THE DELMARVA AND RIDGE EXTENDS
SOUTHWEST TO LOCAL AREA. GUIDANCE(GFSMOS)LOOKS REASONABLE AND WILL
BE USED...NO RAIN EXPECTED TODAY OR TONIGHT. /11
(THURSDAY AND FRIDAY)...NEXT SYSTEM KICKS INTO THE PLAINS ON
THURSDAY WHILE SFC AND UPPER RIDGING SHIFT EASTWARD INTO THE WESTERN
ATLANTIC. SFC LOW WILL MOVE INTO THE UPPER MIDWEST BY FRIDAY MORNING
AS ANOTHER LOW DEVELOPS ALONG THE TAIL END OF THE FRONT IN RESPONSE
TO A SHORTWAVE ROTATING THROUGH THE UPPER TROUGH. BOTH NAM AND GFS
INDICATING SIGNIFICANT MOISTURE RETURN TO THE AREA BY LATE THURSDAY
NIGHT AND ESPECIALLY ON FRIDAY. MAV/MET POP NUMBERS HAVE RISEN
DRAMATICALLY ON THE 20.00Z RUN FOR FRIDAY WITH MAV NUMBERS
INDICATING LIKELY POPS. HAVE GONE 10-20 PERCENT LOWER THAN MAV
NUMBERS WHILE AWAITING SOME BETTER CONSISTENCY. /13
.LONG TERM...(SATURDAY THROUGH NEXT WEDNESDAY)...MODELS CONTINUE TO
WAVER ON THE TIMING OF THE NEXT FRONTAL BOUNDARY AND THUS NOT A VERY
CONFIDENT POP FORECAST IN THE FIRST PART OF THE EXTENDED. AS THE
SECONDARY SFC LOW RACES TO THE NORTHEAST IT WILL DRAG A COLD FRONT
INTO THE AREA SUNDAY INTO MONDAY WITH CHANCES OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY. ONCE AGAIN...SEVERE
WIDESPREAD SEVERE IS NOT EXPECTED W/ THIS FRONT AS DYNAMICS REMAIN
FAR REMOVED TO THE NORTH. BEHIND THIS FRONT ANOTHER SHOT OF MUCH
DRIER AND SLIGHTLY COOLER AIR MOVES IN FOR THE FIRST AND MIDDLE
PARTS OF NEXT WEEK. /13
&&
.MARINE...COLD FRONT HAS MOVED SOUTH OF MARINE FORECAST AREA...ONLY
AREA REPORTING WINDS TO SMALL CRAFT ADVISORY LEVELS(AT TIMES) WAS
MID BAY LIGHT AND DAUPHIN ISLAND. THINK WINDS WILL REMAIN UP UNTIL
MID MORNING...ESPECIALLY FROM MID BAY LIGHT SOUTH ACROSS THE
ENTRANCE BETWEEN FORT GAINES AND FORT MORGAN. WINDS DIMINISH DURING
THE DAY AS TEMPERATURES WARM UP. WINDS BECOME EASTERLY BRIEFLY ON
THURSDAY AS RIDGE AXIS MOVES EAST OF AREA THEN SOUTH AND SOUTHEAST
AS RIDGE REBUILDS ACROSS NORTHERN GULF OF MEXICO. ON SHORE FLOW
CONTINUES INTO THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM WITH
ASSOCIATED FRONT GETS CRANKED UP OVER THE SOUTHERN PLAIN AND MOVES
EAST. EXTENDED GUIDANCE HAS BEEN WAFFLING A BIT ON TIMING OF NEXT
FRONT...CURRENTLY ITS BACK ON TRACK FOR SUNDAY. /11
&&
.FIRE WEATHER...DRY AIRMASS CONTINUES TO ADVECT INTO THE REGION
BEHIND THE COLD FRONT THAT PASSED YESTERDAY. THE DRY AIR EXTENDS UPWARD
THROUGH A DEEP LAYER AND VERY LITTLE MIXING WILL BE NEEDED THIS
AFTERNOON TO SHARPLY LOWER DEWPOINTS AND THUS RELATIVE HUMIDITY
VALUES. THUS...HAVE ISSUED A RED FLAG WARNING FOR THE FL PANHANDLE
AS RH VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR MORE THAN 4
HOURS. RH VALUES WILL AGAIN APPROACH CRITICAL VALUES THURSDAY
AFTERNOON...BUT INCREASING MOISTURE VALUES SHOULD KEEP THE DURATION
BELOW RED FLAG CRITERIA. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 55 83 70 / 0 0 10 20
PENSACOLA 84 60 82 72 / 0 0 10 20
DESTIN 84 62 82 72 / 0 0 10 20
EVERGREEN 82 50 82 64 / 0 0 10 20
WAYNESBORO 82 52 84 66 / 0 0 10 20
CAMDEN 81 52 83 66 / 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
&&
11/DF
13/JCHazardous weather outlook, Sep 19, 10:28 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1028 PM CDT TUE SEP 19 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201130- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1028 PM CDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE..TONIGHT. NO HAZARDOUS OR WIDESPREAD SEVERE WEATHER IS EXPECTED. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OUT TO 60 MILES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PROBABILITY OF HAZARDOUS WEATHER IS LOW THROUGH THIS WEEK. UPPER DISTURBANCE WILL THEN PASS THE SOUTHERN PLAINS BEFORE MOVING OVER THE OHIO VALLEY. ASSOCIATED COLD FRONT WILL BRING SCATTERED POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS BUT AT THIS TIME PATTERN DOES NOT PRESENT A SIGNIFICANT SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.